A framework for bounding nonlocality of state discrimination

TitleA framework for bounding nonlocality of state discrimination
Publication TypeJournal Article
Year of Publication2013
AuthorsChilds, AM, Leung, D, Mancinska, L, Ozols, M
JournalCommunications in Mathematical Physics
Pages1121 - 1153
Date Published2013/9/4

We consider the class of protocols that can be implemented by local quantum
operations and classical communication (LOCC) between two parties. In
particular, we focus on the task of discriminating a known set of quantum
states by LOCC. Building on the work in the paper "Quantum nonlocality without
entanglement" [BDF+99], we provide a framework for bounding the amount of
nonlocality in a given set of bipartite quantum states in terms of a lower
bound on the probability of error in any LOCC discrimination protocol. We apply
our framework to an orthonormal product basis known as the domino states and
obtain an alternative and simplified proof that quantifies its nonlocality. We
generalize this result for similar bases in larger dimensions, as well as the
"rotated" domino states, resolving a long-standing open question [BDF+99].

Short TitleCommun. Math. Phys.